Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have discontinued skinlite, used to lighten skin. Developed dark, thin skin. Continue cream?

sir i am 24, i hve been using skin lite,liva for the past 5 months to lighten my skin tone & it proved very effective too,but when i stopped using it,skin began to get darken more worsely and also found dat skin became thinner too so can u pls suggest me dat wat am i supposed to do? should i continue d same cream?can't i get a lighter skin .
Asked On : Wed, 10 Apr 2013
Answers:  2 Views:  232
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Please do not use skinlite for long as it contains mometasone, a topical steroid which can damage the skin on prolonged usage.
a broad spectrum sunscreen is an must before we start you on skin lightening regimen. Use it on a daily basis rather than occasionally. Timing of application of sunscreen can be suggested after knowing your daily schedule and the type of sunscreen by discussing your skin type.
Dr Amit
Answered: Wed, 10 Apr 2013
I find this answer helpful
Dermatologist Dr. Johny Chacko's  Response
Hello Nimmy
Welcome to healthcare Magic
Skinlite cream contains a mid potent steroid mometasone, hydroquinone and retinoid and it is not an over the counter preparation. It should be prescribed by a dermatologist who knows which condition to start it for an when to stop. We do not recommend it daily for more than a month following which we taper it and stop and add on a non steroidal lightening cream. Moreover it is used in pigmentary disorders like melasma and not for improving skin tone. Long term use can cause steroid induced Rosacea, Acne, Thinning of skin, Redness and increased sensitivity to sunlight. Do not continue the cream. Use a sunscreen with spf 30 or more every 2-3 hrs during the day even if you are indoors. Avoid sun exposure as much as possible. Apply non steroidal lightening cream containing kojic acid at night. After at least 1 week of stopping skinlite you can consult a dermatologist who practices cosmetology and get few sittings of Glycolic peel.
Hope this helped
Take care
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor